I have a 5 year old boy who is autistic and has DBD. He was put on Abilify after the other medication they gave him made him go from 35 pounds to over 80 in a few months time, as well as him vomiting almost every night from it. It was a horrible mistake. At first he started having uncontrollable movements...chattering of the teeth, weird jaw movements, shaky legs, etc... This morning I woke up to my wife screaming. I ran out and she was covered in blood all over her arms and chest. She was holding his hands in hers and he was still trying to attack her. Oh, he also has a bit of the "super baby" thing where his brain didn't tell his muscles to stop growing on top of all of this, so he is brutal. It's like being attacked by a pit bull, but he is far bigger than a pit. And on Abilify he is far more viscous than one too.
Should your child have similar issues be VERY careful giving him or her this stuff. If it does them good, wonderful. For my son, he went form being aggressive and a bit destructive to a violent psychopath that obviously cannot control anything about himself. He has also attacked me as well as my 7 year old boy. My wife has locked herself in the bedroom out of fear of him. And right now the pediatrician says the only thing we can do is take him to the E.R. and have them sedate him and give us some sedatives until the psychiatrist gets back to us. she is in California and not easy to get in touch with, so it could be days before we get any help from her.
Please, please be careful with this stuff. It can make life wonderful for everyone if it works right, but if it doesn't it opens the gates of hell on you.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.